Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 53, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 15, 2022, 12:55 PM CDT for Crawford County, Franklin County, Gasconade County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2022, 12:55 PM CDT (17:55 UTC)
- Expired
- May 15, 2022, 1:45 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Franklin County, MO, Gasconade County, MO
The radar
The St Louis radar (KLSX), 82 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 1:36 PM CDT | TSTM WND DMG | 1 Wsw Sullivan, MO | PART OF TREE DOWN ACROSS RT. 185 WEST OF SULLIVAN. TIME ESTIMATED VIA RADAR, PICTURE PROVIDED VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 8:45 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444
WUUS53 KLSX 151755
SVRLSX
MOC055-071-073-151845-
/O.NEW.KLSX.SV.W.0053.220515T1755Z-220515T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1255 PM CDT Sun May 15 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Crawford County in east central Missouri...
Southwestern Franklin County in east central Missouri...
Southern Gasconade County in east central Missouri...
* Until 145 PM CDT.
* At 1254 PM CDT, a severe thunderstorm was located 7 miles south of
Belle, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cuba, Leasburg, Bourbon, Oak Grove and Sullivan.
This includes Interstate 44 in Missouri between exits 210 and 230.
This also includes Meramec State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3832 9110 3808 9109 3808 9153 3815 9153
3815 9164 3828 9164
TIME...MOT...LOC 1754Z 267DEG 39KT 3818 9170
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB4 follow-up statements
409
WWUS53 KLSX 151811
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
111 PM CDT Sun May 15 2022
MOC055-071-073-151845-
/O.CON.KLSX.SV.W.0053.000000T0000Z-220515T1845Z/
Crawford MO-Franklin MO-Gasconade MO-
111 PM CDT Sun May 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHERN CRAWFORD...SOUTHWESTERN FRANKLIN AND SOUTHERN GASCONADE
COUNTIES...
At 111 PM CDT, a severe thunderstorm was located 7 miles southeast of
Bland, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sullivan, Bourbon, St. Cloud, Japan, Stanton and Oak Hill.
This also includes Meramec State Park.
This includes Interstate 44 in Missouri between exits 214 and 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3811 9109 3812 9153 3815 9153 3815 9164
3828 9164 3832 9110
TIME...MOT...LOC 1811Z 261DEG 27KT 3821 9154
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB421 WWUS53 KLSX 151823 SVSLSX Severe Weather Statement National Weather Service St Louis MO 123 PM CDT Sun May 15 2022 MOC055-071-073-151845- /O.CON.KLSX.SV.W.0053.000000T0000Z-220515T1845Z/ Crawford MO-Franklin MO-Gasconade MO- 123 PM CDT Sun May 15 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR NORTHERN CRAWFORD...SOUTHWESTERN FRANKLIN AND SOUTHEASTERN GASCONADE COUNTIES... At 123 PM CDT, a severe thunderstorm was located 8 miles northwest of Bourbon, moving east at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Sullivan, Bourbon, St. Cloud, Japan, Stanton and Oak Hill. This also includes Meramec State Park. This includes Interstate 44 in Missouri between exits 218 and 230. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3811 9109 3815 9153 3829 9156 3832 9110 TIME...MOT...LOC 1823Z 267DEG 33KT 3824 9136 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MRB
051
WWUS53 KLSX 151833
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
133 PM CDT Sun May 15 2022
MOC073-151843-
/O.CAN.KLSX.SV.W.0053.000000T0000Z-220515T1845Z/
Gasconade MO-
133 PM CDT Sun May 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GASCONADE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
east central Missouri.
LAT...LON 3820 9136 3829 9137 3830 9136 3832 9110
3821 9109 3816 9110
TIME...MOT...LOC 1833Z 263DEG 38KT 3826 9123
$$
MOC055-071-151845-
/O.CON.KLSX.SV.W.0053.000000T0000Z-220515T1845Z/
Crawford MO-Franklin MO-
133 PM CDT Sun May 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHEASTERN CRAWFORD AND SOUTHWESTERN FRANKLIN COUNTIES...
At 133 PM CDT, a severe thunderstorm was located near Sullivan,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sullivan, St. Cloud, Japan and Stanton.
This also includes Meramec State Park.
This includes Interstate 44 in Missouri between exits 225 and 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3820 9136 3829 9137 3830 9136 3832 9110
3821 9109 3816 9110
TIME...MOT...LOC 1833Z 263DEG 38KT 3826 9123
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB417
WWUS53 KLSX 151840
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
140 PM CDT Sun May 15 2022
MOC055-071-151850-
/O.EXP.KLSX.SV.W.0053.000000T0000Z-220515T1845Z/
Crawford MO-Franklin MO-
140 PM CDT Sun May 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD AND
SOUTHWESTERN FRANKLIN COUNTIES WILL EXPIRE AT 145 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
east central Missouri.
LAT...LON 3820 9136 3829 9137 3830 9136 3832 9110
3821 9109 3816 9110
TIME...MOT...LOC 1840Z 267DEG 39KT 3826 9115
$$
MRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:44 PM CDT, 11 minutes earlier.
Area forecast discussion, May 15, 12:44 PM CDT, 11 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1244 PM CDT Sun May 15 2022 .SHORT TERM... (Through Late Monday Afternoon) Issued at 407 AM CDT Sun May 15 2022 An upper-level trough is expected to gradually amplify as it traverses the Central Plains into Midwest today, above a cold front that will shift southward and be draped along/near I-70 by mid- morning. The warm sector entrenching much of the CWA ahead of this cold front early this morning has remained mostly characterized by dewpoints in the low to mid-60s F and MUCAPE exceeding 1000 J/kg. This nature of the warm sector and the latest HREF indicating higher probabilities (50 to 70 percent) of SBCAPE exceeding 2000 J/kg this afternoon than previous runs decreases previous concerns of moisture and instability availability. In fact, many CAMs indicate pockets of MLCAPE above 2000 J/kg being realized with this afternoon with some heating beneath relatively steep mid-level lapse rates despite possible anvil offshoot from upstream thunderstorms. Therefore, concerns previously discussed regarding moisture availability and instability have decreased. However, there remains uncertainty in exactly how convection will evolve today. CAMs continue to indicate that showers and thunderstorms will continue developing across southern NE/northwestern MO at the nose of a LLJ overrunning the cold front, and then organize into one or more MCSs tracking generally southeast through the morning into afternoon. The exact track of these MCSs remains unclear, particularly how much of their motion will be dominated by west-northwesterly deep layer flow vs. propagation more sharply south-southeastward along a weak theta-e gradient across southwestern MO. The latter would favor the MCSs missing the CWA to the southwest but the former would favor the MCSs tracking along and south of I-70. Regardless of the MCS tracks, additional showers and thunderstorms should develop this afternoon/early evening along/south of the cold front as surface moisture convergence increases and ascent leading the upper-level trough arrives. An arriving mid-level jet streak will cause deep layer wind shear (mostly unidirectional) to also increase to above 30 kt through late afternoon. This wind shear, combined with the aforementioned instability should support at least a few strong to severe thunderstorms across the CWA with a potential mixed mode of linear bowing segments and splitting supercells. However, a more concentrated threat for severe thunderstorms is possible if one of the MCSs can track through the CWA. The main severe hazards will be damaging winds and large hail, with any tornado threat remaining low due to relatively high LCLs and lack of strong low-level wind shear anticipated. The severe threat will be greatest from 17z to 01z (12 to 8 pm) along and south of I-70. Some post-frontal showers will be possible through the first half of tonight, but dry conditions are expected to return on Monday. Low- level CAA tonight into the first half of Monday will also establish a much more seasonable airmass across the Midwest with high temps in the 70s F and dewpoints around 50 F. Pfahler .LONG TERM... (Monday Night through Saturday) Issued at 407 AM CDT Sun May 15 2022 Global model guidance are in agreement that upper-level flow across the central CONUS will become quasi-zonal above a baroclinic zone stretching across the Midwest. This flow is progged to be navigated by a series of low-amplitude mid-level shortwave troughs, but model guidance still differ in their depictions of the timing of these features. There is loose consensus that the first shortwave trough will traverse the region late Tuesday into early Wednesday, accompanied by a northward advancement of the baroclinic zone as a warm front through the CWA. Showers and elevated thunderstorms are likely to the north of this warm front. An arriving EML plume and increasing moisture could also support a strong to severe thunderstorm with large hail during this time. A pattern that bears monitoring for severe thunderstorms will continue Wednesday through Friday as ascent from the passing shortwave troughs interact with a moist and possibly unstable warm sector along and south of the baroclinic zone oscillating and then likely pushing through as a cold front around Friday. Temps during this timeframe are also favored to warm to above average within the warm sector. Pfahler && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1232 PM CDT Sun May 15 2022 Showers and a few rumbles of thunder will progress eastward across the area through this evening. The cold front has just passed through KJEF and is about to move through KSUS/KSTL. By 1900 UTC, the boundary should be just south of KCPS. With frontal passage, light/variable winds turn out of the north/northwest. Given the frontal timing, have VCTS at KJEF just right at the beginning of the TAF period as well as KCPS for a couple of hours this afternoon. Thunder chances behind the front, while not negligible, appear very low so kept mention out of KSUS/KCOU/KSTL. After the threat for any rain moves out of the area this evening, decreasing cloudiness along with light northwest winds are expected. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 15, 4:04 AM CDT, 8 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 404 AM CDT Sun May 15 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-160915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 404 AM CDT Sun May 15 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely for portions of the area today. A few thunderstorms could become strong to severe this afternoon and evening along and south of I-70. The main hazards with severe thunderstorms will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms for much of the region late Tuesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Pfahler
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:17 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 43 min |
| May 14, 7:34 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 41 min |
| May 14, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 30 min |
| May 14, 9:03 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 42 min |
| May 15, 2:10 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 50 min |
| May 15, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.